QUESTION: Thankyou Doctor for taking my question. Im a 30 y/o female in good health. I had an ER visit after the gym for jaw pain. I had nuclear stress testing and everything came back fine except some pvc's. I was wondering what can cause my Creatine Kinase to be 281 and my total protein to be 8.9 which is said to be high. albumin was 4.7, creatinine was 0.9. I know that its hard to get a good picture based on the info I have provided, but maybe you can offer some insight.
ANSWER: Mary Ellen,
Though its normal for people who exercise regularly to have increased creatinine kinase and total protein, since you experienced jaw pain after gym, there are possibilities of acute myocardial infarction. So your ER doctor should have tested CK-MB immediately after the creatine kinase was seen to be elevated. It would have given him a clue about a possible acute MI.
How many days ago you had this incidence. If its less than 2 days ago then you can test CK-MB now also.
---------- FOLLOW-UP ----------
QUESTION: Thankyou for your response!! That is good to know that exercise can cause elevated protein and CK. The lab results that showed these numbers was immediately following intense cardio workout. Maybe that is why. This event was July 8th, They did not check for CKMB after creatine kinase. Troponin was <0.015. The day after the ER visit I wore a holter monitor which showed abnormal for ST depression, and within a two week period they ran a nuclear cardiac stress test and imaging which showed no MI, ischema or damage, and normal heart structure. I still have shooting pain up to my chin everytime I workout, nobody knows why. I feel hesitant to workout.
If Troponin was below o.1 then it means there was no episode of MI. It was probably due to intense cardio workout. But ST segment depression could mean hypokalemia(low K+ ions), angina due to coronary artery spasm. So please get the ECG/EKG done once more this month. Lets see what its going to reveal. Please dont do any intense exercise or climb stairs till you get your ECG done.